Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 55, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 11, 2016, 4:33 PM CST for 4 counties in Texas. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2016, 4:33 PM CST (22:33 UTC)
- Expired
- Mar 13, 2016, 7:56 AM CDT
- In force
- 38 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gregg County, TX, Harrison County, TX, Marion County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Cypress Creek near Ore City (ORCT2).
- Action stage
- 12.5 ft
- Minor stage
- 13 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07346050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
427 WGUS44 KSHV 112233 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 433 PM CST FRI MAR 11 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC183-203-315-459-122233- /O.NEW.KSHV.FL.W.0055.160311T2233Z-000000T0000Z/ /ORCT2.1.ER.000000T0000Z.160311T1630Z.000000T0000Z.NO/ 433 PM CST FRI MAR 11 2016 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Little Cypress Bayou south of Ore City, Texas. * until further notice...or until the warning is cancelled. * At 345 PM Friday the stage was 16.8 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 13 feet. * Forecast...Will recede below flood stage during late Sunday evening. Also the Little Cypress Bayou near Ore City crested during Thursday near 18.5 feet with minor flooding. && LAT...LON 3279 9494 3267 9470 3264 9470 3266 9477 3274 9491 $$ VIII.
2 follow-up statements
576 WGUS84 KSHV 121651 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1051 AM CST SAT MAR 12 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC183-203-315-459-131651- /O.CON.KSHV.FL.W.0055.000000T0000Z-000000T0000Z/ /ORCT2.1.ER.000000T0000Z.160311T1630Z.000000T0000Z.NO/ 1051 AM CST SAT MAR 12 2016 The flood warning continues for the Little Cypress Bayou near Ore City, Texas. * until further notice...or until the warning is cancelled. * At 945 AM Saturday the stage was 14.6 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 13 feet. * Forecast...Expect the Little Cypress Bayou to recede below flood stage during late Sunday. && LAT...LON 3279 9494 3267 9470 3264 9470 3266 9477 3274 9491 $$ VIII.
446 WGUS84 KSHV 131256 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 756 AM CDT SUN MAR 13 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC183-203-315-459-131326- /O.CAN.KSHV.FL.W.0055.000000T0000Z-160313T1256Z/ /ORCT2.1.ER.000000T0000Z.160311T1630Z.160313T1115Z.NO/ 756 AM CDT SUN MAR 13 2016 The flood warning is cancelled for the Little Cypress Bayou near Ore City, Texas. * At 745 AM Sunday The stage was 12.9 feet. * Flood stage is 13.0 feet. * Fell below flood stage at 700 am Sunday morning. * Forecast...The Little Cypress Bayou near Ore City, Texas will recede to near 11 feet by Monday morning. && LAT...LON 3279 9494 3267 9470 3264 9470 3266 9477 3274 9491 $$ VIII.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 11, 4:09 PM CST, 24 minutes earlier.
Area forecast discussion, Mar 11, 4:09 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CST FRI MAR 11 2016
.DISCUSSION...
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM SATURDAY FOR ALL
OF OUR LOUISIANA PARISHES AND IMMEDIATE BORDERING TEXAS/ARKANSAS
COUNTIES...EXCLUDING CASS/BOWIE COUNTIES IN TEXAS AND MILLER/LITTLE
RIVER COUNTIES IN ARKANSAS. A LOW PRESSURE SYSTEM CONTINUES TO
SPIN ACROSS PORTIONS OF SOUTH TEXAS...WITH AN ATTACHED OCCLUDED
FRONT STRETCHING FROM SAN ANTONIO TO COLLEGE STATION TO NEAR
HOUSTON. EXPECT MORE SHOWERS AND ISOLATED THUNDERSTORMS TO
DEVELOP AS THE LOW AND FRONT SLOWLY LIFT NNE ACROSS TEXAS OVER THE
NEXT COUPLE OF DAYS. ALTHOUGH QPF WILL ONLY RANGE BETWEEN 1-2
INCHES OVER THE NEXT COUPLE OF DAYS...DECIDED TO KEEP THE FLOOD
WATCH IN EFFECT DUE TO SATURATED SOILS AND ON GOING FLOODING FROM
PREVIOUS RAIN. AT THIS POINT...ANY ADDITIONAL RAINFALL WILL
AGGRAVATE CURRENT FLOOD CONDITIONS.
THE LOW WILL FINALLY MOVE OUT OF THE REGION ON LATE SATURDAY/EARLY
SUNDAY MORNING...BUT ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS
THE RED RIVER VALLEY...DRAGGING A COOL FRONT WITH IT ON LATE
SUNDAY/EARLY MONDAY. THIS SYSTEM WILL HAVE THE POTENTIAL FOR SOME
SEVERE WEATHER. LAPSE RATES WILL STEEPEN ALONG WITH MODERATE
BUOYANCY...BULK SHEAR GREATER THAN 40 KTS...AND LOW WBZ HEIGHTS...
YIELDING THE POTENTIAL FOR SEVERE HAIL AND DAMAGING WINDS.
ALSO...AN ISOLATED TORNADO THREAT MAY BE POSSIBLE DUE TO STRONG
DEEP LAYER SHEAR. AT THE MOMENT IT LOOKS LIKE THE STRONGEST STORMS
WILL GENERALLY BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR.
NOT EXPECTING MUCH OF A COOL DOWN BEHIND THE FRONT AS TEMPS WILL
APPROACH 80 DEGREES DURING THE EARLY AND MIDDLE PORTIONS OF THE WORK
WEEK...BUT THE WEATHER WILL BE DRY. ANOTHER COOL FRONT WILL MOVE
ACROSS THE REGION LATE WEDNESDAY/EARLY THURSDAY. NOT EXPECTING
ANY RAIN WITH THE FRONT...BUT TEMPS WILL COOL DOWN ABOUT 15
DEGREES. LOOKS LIKE OUR NEXT CHANCE FOR RAIN IS LATE
THURSDAY/FRIDAY TIME FRAME...AS ANOTHER FRONT APPROACHES THE
REGION. /20/
&&
.PREV DISCUSSION... /ISSUED 243 PM CST FRI MAR 11 2016/
AVIATION...
FOR THE 11/18Z TERMINALS EXPECTING THE MVFR AND IFR FLIGHT
CATEGORIES OVER THE AREA TO GRADUALLY LIFT DURING THE AFTERNOON
WITH DRIER AIR MOVING INTO DEEP EAST TEXAS AND LOWER PARTS OF
NORTHWEST LOUISIANA. RAIN HAS DECREASED OVER THE AREA WITH THE
INFLOW OF DRIER AIR WRAPPING NORTH. OVERNIGHT THE CEILINGS MAY
LOWER OVER THE NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL AND
SOUTHWEST ARKANSAS TERMINALS. RAINFALL LOOKS TO KEEP VISIBILITIES
FOR THE KELD AND KMLU TERMINALS THIS AFTERNOON AND ENDING
PRIOR TO 12/00Z. SURFACE WINDS EAST TO SOUTHEAST 5-10 KNOTS. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 60 72 56 79 / 50 50 20 30
MLU 60 71 55 77 / 50 60 30 30
DEQ 55 69 51 74 / 50 50 20 40
TXK 54 69 55 75 / 50 50 20 40
ELD 57 68 53 75 / 50 60 40 40
TYR 56 71 57 79 / 40 50 10 20
GGG 57 72 56 80 / 50 50 10 30
LFK 60 72 57 84 / 40 50 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ071>073.
LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ001>006-
010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR TXZ126-138-151-
153-166-167.
&&
20Hazardous weather outlook, Mar 11, 11:43 AM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1143 AM CST FRI MAR 11 2016 ARZ071>073-LAZ001>004-010>012-017-018-TXZ126-138-151-153-166-167- 121745- LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- RED RIVER-BIENVILLE-SABINE-NATCHITOCHES-MARION-HARRISON-PANOLA- SHELBY-SAN AUGUSTINE- 1143 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM THIS EVENING... SCATTERED SHOWERS AND A FEW THUNDERSTORMS...WILL BRING MUCH LOWER RAINFALL TOTALS THAN THE PREVIOUS THREE DAYS. HOWEVER...EVEN MODEST RAINFALL AMOUNTS OF ONE OR TWO INCHES...IS ENOUGH TO AGGRAVATE SERIOUS ONGOING FLOODING ACROSS THE AREA...RESULTING IN ADDED RUNOFF TO ALREADY SWOLLEN LAKES...RIVERS...CREEKS AND BAYOUS ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE THREAT FOR FLASH FLOODING WILL GRADUALLY DIMINISH AS RAINFALL BEGINS TO DIMINISH DURING THE DAY SATURDAY. A FAST MOVING UPPER LEVEL SYSTEM SUNDAY AFTERNOON MAY BRING ISOLATED TO SCATTERED STRONG THUNDERSTORMS. IF ANY STORMS BECOME SEVERE SUNDAY AFTERNOON...LARGE HAIL WOULD LIKELY BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-136-137- 149-150-152-165-121745- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH- GREGG-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA- 1143 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND POSSIBLY A FEW THUNDERSTORMS...WILL MOVE NORTHWARD ACROSS THE AREA TODAY. SOME MINOR FLOODING MAY CONTINUE AT A FEW LOCATIONS. HOWEVER...RAINFALL SHOULD NOT BE SUFFICIENT ENOUGH TO RESULT IN ANY INCREASED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... RAINFALL WILL BEGIN TO DIMINISH DURING THE DAY SATURDAY. A FAST MOVING UPPER LEVEL SYSTEM SUNDAY AFTERNOON MAY BRING ISOLATED TO SCATTERED STRONG THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE SUNDAY AFTERNOON...MAINLY ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...WITH LARGE HAIL LIKELY BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. LAZ005-006-013-014-019>022-121745- LINCOLN-UNION-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE- 1143 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT... SCATTERED SHOWERS AND A FEW THUNDERSTORMS...WILL BRING MUCH LOWER RAINFALL TOTALS THAN THE PREVIOUS THREE DAYS. HOWEVER...EVEN MODEST RAINFALL AMOUNTS OF ONE TO NEAR THREE INCHES...IS ENOUGH TO AGGRAVATE SERIOUS ONGOING FLOODING ACROSS THE AREA...RESULTING IN ADDED RUNOFF TO ALREADY SWOLLEN LAKES...RIVERS...CREEKS AND BAYOUS ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ONGOING FLOODING ISSUES MAY LIKELY CONTINUE INTO AT LEAST EARLY SATURDAY...HOWEVER...RAINFALL BEGINS TO DIMINISH DURING THE DAY SATURDAY. A FAST MOVING UPPER LEVEL SYSTEM SUNDAY AFTERNOON INTO EARLY EVENING...MAY BRING ISOLATED TO POSSIBLY SCATTERED STRONG THUNDERSTORMS. IF ANY STORMS BECOME SEVERE SUNDAY AFTERNOON...LARGE HAIL WOULD LIKELY BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Mar 11, 11:11 AM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD 4 NNW SHREVEPORT 32.52N 93.83W
03/11/2016 CADDO LA BROADCAST MEDIA
SEVERAL HOMES ARE FLOODING ALONG CROSS
LAKE...
&&
MDNearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.